Thunderstorm Wind, Rush
- When
- August 2, 1:35 PM CST
- Where
- Rush County, 2 mi NE of Liebenthal
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.667, -99.283
8 thunderstorm wind, 1 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 2, 1:48 AM CST, 11 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 248 AM CDT WED AUG 2 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES TODAY ARE TIMING OF COLD FRONT AND CHANCES FOR SEVERE THUNDERSTORMS. UPPER SHORTWAVE TROUGH WILL PUSH A COLD FRONT THROUGH THE CWA TODAY WITH A GOOD CHANCE OF THUNDERSTORMS. THE FRONT SHOULD BE GOING THROUGH DODGE ABOUT OR JUST BEFORE NOON, THEN TO MEDICINE LODGE BY 23Z OR SO. CURRENT THINKING IS SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH 30KT MID LEVEL WIND FORECAST AND GOOD MOISTURE JUST IN BACK OF COLD FRONT. THE SEVERE THREAT GENERALLY FROM HAYS TO NEAR DODGE TO ASHLAND AND EAST WITH AROUND 1500 J/KG FORECAST. TEMPS WILL BE MUCH COOLER TODAY AND IN THE MID 80S EXCEPT IN THE MEDICINE LODGE AREA WHERE FRONT WILL GO THROUGH LATER THIS AFTERNOON. THE THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT OR SHORTLY THEREAFTER IN THE EAST CWA WITH GOOD FRONTAL PUSH AND SUBSIDENCE BEHIND FRONT. TEMPS AND THE REST OF FORECAST LOOK REASONABLE WITH HIGH PRESSURE BUILDING IN. DAYS 3-7... SURFACE RIDGE SHOULD KEEP MOST OF THE AREA DRY FRIDAY EXCEPT PERHAPS THE FAR SOUTHWEST ZONES WITH THE RETURN MOIST FLOW RESUMING OVER THE SOUTHERN HIGH PLAINS. WESTERLY FLOW OVER THE NORTHERN ROCKIES WILL SUPPORT NEW LEE TROUGH WHICH WILL BRING WINDS AROUND TO THE SOUTH-SOUTHEAST AGAIN TOWARDS THE WEEKEND. SUBTROPICAL MOISTURE WILL BEGIN TO SIPHON NORTHWARD ONCE AGAIN AROUND THE WESTERN PERIPHERY OF THE MID-UPPER HIGH. WITH DECENT MID LEVEL MOISTURE RETURNING...AS PER GFS...DAILY CHANCES FOR ISOLD TO WIDELY SCT STORMS OVER THE HIGH PLAINS SHOULD RESUME...MAINLY ALONG LEE TROUGH CONVERGENCE. FOR THE TIME FRAME SATURDAY THROUGH MONDAY WILL DO A BROAD BRUSH 10 POPS FOR AFTERNOON/EVENING. SHOULD ANY ONE OF THESE DAYS LOOK MORE FAVORABLE FOR SUSTAINED ORGANIZED CONVECTION...POPS FOR ANY ONE OF THESE DAYS MAY HAVE TO BE INCREASED. NO CHANGES MADE TO TEMPERATURE FCST. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 64 88 65 / 60 40 10 10 GCK 85 64 86 64 / 50 20 10 10 EHA 86 65 85 63 / 40 20 10 10 LBL 88 65 88 65 / 50 20 10 10 HYS 85 64 86 65 / 70 30 10 10 P28 97 71 89 68 / 60 70 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CDT WED AUG 2 2006 KSZ030-031-043>046-061>066-074>081-084>090-031000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 336 AM CDT (236 AM MDT) WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY EAST OF LINE FROM WAKEENEY TO DODGE CITY AND ASHLAND. LARGE HAIL AND WINDS TO 60 MPH WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DEVELOP FIRST IN NORTHWEST KANSAS THIS MORNING THEN SPREAD SOUTHEASTWARD AND BECOME MORE NUMEROUS AS A COLD FRONT MOVES ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS TODAY. THE THUNDERSTORMS WILL END IN THE MEDICINE LODGE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FROM HAYS AND LACROSSE TO GREENSBURG AND ASHLAND AND TO THE EAST. 06
The Dodge City radar (KDDC), 117 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
8 thunderstorm wind, 1 hail, 1 funnel cloud. Local standard time, as filed.
Twenty 26 power poles were blown down along highway 183 closing the highway between Rush Center and La Crosse.
There was also a funnel cloud reported in the area.
A large tree was blown down.
Large tree limbs were blown down.
Ten power poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528526, 5528527, 5528528, 5528529, 5528530, 5528531, 5528532, 5528533, 5528534, 5528535.